Advertisement

Proofs for certain q-trigonometric identities of Gosper

  • Bing HeEmail author
  • Hongcun Zhai
Article
  • 9 Downloads

Abstract

Applying an addition formula of Liu (2007), we deduce certain Jacobi theta function identities. From these results we confirm several q-trigonometric identities conjectured by Gosper (2001). Another conjectured identity on the constant Πq is also settled.

Keywords

Jacobi theta function addition formula q-trigonometric identity constant Πq 

MSC(2010)

11F27 33E05 11E25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The first author was supported by National Natural Science Foundation of China (Grant No. 11801451). The second author was supported by National Natural Science Foundation of China (Grant No. 11371184) and the Natural Science Foundation of Henan Province (Grant Nos. 162300410086, 2016B259 and 172102410069). The authors thank the referees for their careful reading of the manuscript and helpful comments.

References

  1. 1.
    Abo Touk S, Al Houchan Z, El Bachraoui M. Proofs for two q-trigonometric identities of Gosper. J Math Anal Appl, 2017, 456: 662–670MathSciNetCrossRefGoogle Scholar
  2. 2.
    Berndt B C. Number Theory in the Spirit of Ramanujan. Providence: Amer Math Soc, 2006CrossRefGoogle Scholar
  3. 3.
    El Bachraoui M. Confirming a q-trigonometric conjecture of Gosper. Proc Amer Math Soc, 2018, 146: 1619–1625MathSciNetCrossRefGoogle Scholar
  4. 4.
    Gasper G, Rahman M. Basic Hypergeometric Series. Cambridge: Cambridge University Press, 1990zbMATHGoogle Scholar
  5. 5.
    Gosper R W. Experiments and discoveries in q-trigonometry. In: Symbolic Computation, Number Theory, Special Functions, Physics and Combinatorics. Dordrecht: Kluwer, 2001, 79–105CrossRefGoogle Scholar
  6. 6.
    He B. On certain trigonometric identities. RACSAM Rev R Acad Cienc Exactas Fís Nat Ser A Mat, 2019, 113: 3369–3373MathSciNetCrossRefGoogle Scholar
  7. 7.
    Liu Z-G. Residue theorem and theta function identities. Ramanujan J, 2001, 5: 129–151MathSciNetCrossRefGoogle Scholar
  8. 8.
    Liu Z-G. An addition formula for the Jacobian theta function and its applications. Adv Math, 2007, 212: 389–406MathSciNetCrossRefGoogle Scholar
  9. 9.
    Liu Z-G. Addition formulas for Jacobi theta functions, Dedekind’s eta functions, and Ramanujan’s congruences. Pacific J Math, 2009, 240: 135–150MathSciNetCrossRefGoogle Scholar
  10. 10.
    Mező I. Duplication formulae involving Jacobi theta functions and Gosper’s q-trigonometric functions. Proc Amer Math Soc, 2013, 141: 2401–2410MathSciNetCrossRefGoogle Scholar
  11. 11.
    Whittaker E T, Watson G N. A Course of Modern Analysis, 4th ed. Cambridge: Cambridge University Press, 1990zbMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsCentral South UniversityChangshaChina
  2. 2.Department of MathematicsLuoyang Normal UniversityLuoyangChina

Personalised recommendations